Alert archive / Georgia / Winter Storm Watches in 2017
Winter Storm Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm watch at Jan 5, 2017, 3:29 AM EST for 56 counties in Georgia. It took effect at Jan 6, 2017, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 3:29 AM EST (08:29 UTC)
- In effect from
- Jan 6, 2017, 1:00 PM EST
- Expired
- Jan 5, 2017, 2:36 PM EST
- In force
- Issued by
- NWS Atlanta, GA
All 56 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WWUS42 KFFC 050829 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 AM EST THU JAN 5 2017 GAZ001>009-011-012-019-051630- /O.NEW.KFFC.WS.A.0001.170106T1800Z-170107T1800Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 329 AM EST THU JAN 5 2017 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * LOCATIONS...EXTREME NORTH GEORGIA...GENERALLY NORTH OF A LINE FROM ROME TO ELLIJAY TO HIAWASSEE * HAZARD TYPES...SNOW. * ACCUMULATIONS...1 TO 3 INCHES WITH UP TO 4 INCHES IN THE HIGHER ELEVATIONS. * TIMING...SNOW WILL SPREAD ACROSS NORTH GEORGIA FRIDAY AFTERNOON AND CONTINUE INTO FRIDAY EVENING. THE SNOW WILL END FROM WEST LATE FRIDAY NIGHT AND SATURDAY MORNING. * IMPACTS...ROADS AND BRIDGES WILL BECOME SLICK MAKING TRAVEL HAZARDOUS. * TEMPERATURES...FRIDAY AFTERNOON TEMPERATURES WILL BE IN THE LOW TO MID 30S. TEMPERATURES WILL FALL INTO THE 20S FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GAZ013>016-020>025-027-030>038-041>049-052>059-066>071-078-079- 051630- /O.NEW.KFFC.WS.A.0001.170107T0000Z-170107T1800Z/ PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-HARRIS-TALBOT- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 329 AM EST THU JAN 5 2017 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * LOCATIONS...MUCH OF NORTH AND PARTS OF WEST CENTRAL GEORGIA...GENERALLY NORTH OF A LINE FROM HAMILTON TO FORSYTH TO LEXINGTON. * HAZARD TYPES...SNOW. * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...BEGINNING EARLY FRIDAY EVENING AS A RAIN AND SNOW MIX...BECOMING ALL SNOW BY MIDNIGHT FRIDAY NIGHT. THE SNOW WILL END FROM THE WEST LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. * IMPACTS...ROADS WILL BECOME SLICK MAKING TRAVEL HAZARDOUS. * TEMPERATURES...TEMPERATURES FRIDAY EVENING WILL BE IN THE LOW TO MID 30S...FALLING INTO THE MID 20S TO LOWER 30S BY MIDNIGHT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
087 WWUS42 KFFC 051544 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1044 AM EST THU JAN 5 2017 ...POTENTIAL SNOWFALL AMOUNTS HAVE INCREASED ACROSS MOST OF THE WATCH AREA... GAZ001>009-011-012-019-052345- /O.CON.KFFC.WS.A.0001.170106T1800Z-170107T1800Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 1044 AM EST THU JAN 5 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * LOCATIONS...EXTREME NORTH GEORGIA...GENERALLY NORTH OF A LINE FROM ROME TO ELLIJAY TO HIAWASSEE * HAZARD TYPES...SNOW. * ACCUMULATIONS...0.5 TO 1 INCH OVER NORTHWEST GEORGIA...AND 1 TO 3 INCHES WITH UP TO 4 INCHES IN THE HIGHER ELEVATIONS. * TIMING...SNOW WILL SPREAD ACROSS NORTH GEORGIA FRIDAY AFTERNOON AND THROUGH SATURDAY MORNING. THE SNOW WILL END FROM WEST TO EAST THROUGH THE MORNING SATURDAY. * IMPACTS...ROADS AND BRIDGES WILL BECOME SLICK MAKING TRAVEL HAZARDOUS. * TEMPERATURES...FRIDAY AFTERNOON TEMPERATURES WILL BE IN THE LOW TO MID 30S. TEMPERATURES WILL FALL INTO THE 20S OVERNIGHT INTO SATURDAY MORNING. HIGHS SATURDAY WILL ONLY RISE INTO THE LOW 30S, WITH MID TO UPPER 20S IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GAZ013>016-020>025-027-030>038-041>049-052>059-066>071-078-079- 052345- /O.CON.KFFC.WS.A.0001.170107T0000Z-170107T1800Z/ PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-HARRIS-TALBOT- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 1044 AM EST THU JAN 5 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * LOCATIONS...MUCH OF NORTH AND PARTS OF WEST CENTRAL GEORGIA... GENERALLY NORTH OF A LINE FROM HAMILTON TO FORSYTH TO LEXINGTON. * HAZARD TYPES...SNOW. * ACCUMULATIONS...2 TO 4 INCHES. * TIMING...BEGINNING EARLY FRIDAY EVENING AS A RAIN AND SNOW MIX...BECOMING ALL SNOW BY MIDNIGHT FRIDAY NIGHT. THE SNOW WILL END FROM WEST TO EAST THROUGH THE MORNING SATURDAY. * IMPACTS...ROADS WILL BECOME SLICK MAKING TRAVEL HAZARDOUS. * TEMPERATURES...TEMPERATURES FRIDAY EVENING WILL BE IN THE LOW TO MID 30S...FALLING INTO THE MID 20S BY SATURDAY MORNING. HIGHS WILL BE IN THE 30S SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
647 WWUS42 KFFC 051936 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EST THU JAN 5 2017 ...WINTER STORM WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING... GAZ001>009-011-012-019-060345- /O.UPG.KFFC.WS.A.0001.170106T1800Z-170107T1800Z/ /O.NEW.KFFC.WS.W.0001.170106T1800Z-170107T1800Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 236 PM EST THU JAN 5 2017 ...WINTER STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR PORTIONS OF NORTH GEORGIA...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...EXTREME NORTH GEORGIA...GENERALLY NORTH OF A LINE FROM ROME TO ELLIJAY TO HIAWASSEE. * HAZARD TYPES...SNOW. * ACCUMULATIONS...NEAR 2 INCHES OVER NORTHWEST GEORGIA...TO NEAR 5 INCHES IN FAR NORTHEAST GEORGIA. HIGHER AMOUNTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. * TIMING...SNOW WILL SPREAD ACROSS NORTH GEORGIA FRIDAY AFTERNOON AND THROUGH SATURDAY MORNING. THE SNOW WILL END FROM WEST TO EAST THROUGH THE MORNING SATURDAY. * IMPACTS...ROADS AND BRIDGES WILL BECOME SLICK MAKING TRAVEL HAZARDOUS. SNOWFALL MAY BE HEAVY AT TIMES. TRAVEL COULD QUICKLY BECOME DANGEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS NECESSARY. * WINDS...NORTHWEST AT 10 TO 15 MPH WITH GUSTS TO 30 MPH. * TEMPERATURES...FRIDAY AFTERNOON TEMPERATURES WILL BE IN THE LOW TO MID 30S. TEMPERATURES WILL FALL INTO THE UPPER TEENS AND 20S OVERNIGHT INTO SATURDAY MORNING. HIGHS SATURDAY WILL STRUGGLE TO RISE INTO THE LOW 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE...WHICH WILL ALSO MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ GAZ013>016-020>025-027-030>038-041>049-052>059-066>071-078-079- 060345- /O.UPG.KFFC.WS.A.0001.170107T0000Z-170107T1800Z/ /O.NEW.KFFC.WS.W.0001.170106T2100Z-170107T1800Z/ PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-HARRIS-TALBOT- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 236 PM EST THU JAN 5 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR NORTH AND PORTIONS OF CENTRAL GEORGIA...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 1 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...MUCH OF NORTH AND PARTS OF WEST CENTRAL GEORGIA... GENERALLY NORTH OF A LINE FROM HAMILTON TO FORSYTH TO LEXINGTON. THIS INCLUDES ALL OF THE ATLANTA METRO AREA. * HAZARD TYPES...SNOW. * ACCUMULATIONS...2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS. * TIMING...BEGINNING EARLY FRIDAY EVENING AS A RAIN...SNOW...OR SLEET MIX...BECOMING ALL SNOW OVERNIGHT FRIDAY NIGHT. THE SNOW WILL END FROM WEST TO EAST THROUGH THE MORNING SATURDAY. * IMPACTS...ROADS WILL BECOME SLICK MAKING TRAVEL HAZARDOUS. SNOWFALL MAY BE HEAVY AT TIMES. TRAVEL COULD QUICKLY BECOME DANGEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS NECESSARY. * WINDS...NORTHWEST WINDS AT 10 TO 15 MPH WITH GUSTS TO 25 MPH. * TEMPERATURES...TEMPERATURES FRIDAY EVENING WILL BE IN THE LOW TO MID 30S...FALLING INTO THE MID TO UPPER 20S BY SATURDAY MORNING. HIGHS WILL BE IN THE 30S SATURDAY AFTERNOON...AND SOME AREAS MAY STRUGGLE TO RISE ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE...WHICH WILL ALSO MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 5, 12:31 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 5, 12:31 AM EST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1231 AM EST Thu Jan 5 2017 .UPDATE... Updated for the 06Z Aviation Discussion. && .PREV DISCUSSION... /Issued 647 PM EST Wed Jan 4 2017/ UPDATE... Near term forecast looks good. Did make some minor changes to temperature and Wx grids on Fri/Sat to better reflect temp trends and changed mention of snow showers to snow. Rest of forecast unchanged. SNELSON PREV DISCUSSION... /Issued 256 PM EST Wed Jan 4 2017/ SHORT TERM /Tonight through Thursday Night/... Aside from some lingering enhanced NW gradient winds and scattering stratocu deck this evening as CAA continues in post-frontal regime...the main forecast concern begins at the end of the short term trending into the first portion of the long term with wintry weather potential. Thursday night into early Friday morning indicates a possible slug of moisture enhancement with relatively weak forcing into portions of north GA but mainly far north GA. Based on progged thermal profiles and some midlevel omega...have included a transition of light rain to snow but mainly north of the Atlanta metro region. QPF is not impressive so have left out any accumulations for this period and any amounts of significance should be later Friday...see long term discussion for more details. Baker LONG TERM /Friday through Wednesday/... Tricky forecast with upcoming winter weather event progged to begin Friday into Saturday. The GFS continues to have the most run-to-run consistency, with the swath and amounts of highest accumulations varying little over the last 7-8 runs. ECMWF and CMC models have trended towards the GFS solution over the last 24 hours, and the first peeks of the period in the Hi-Res models are not too far off. Thus, the forecast pops, qpf and snowfall accumulations are heavily weighted towards the GFS and GEFS (GFS ensemble) solutions. Confidence for this event is increasing, with low to medium confidence on location and accumulations, and medium confidence on timing. Several of the 12z model runs are beginning to indicate the potential for light winter precip to begin Friday morning (potentially before sunrise) across generally north Georgia. Amounts should be light. Rain chances will increase from the south through the day Friday as surface low feature lifts out of the northern Gulf of Mexico. Cold temperatures will continue to drop across north Georgia, combining with this moisture to promote a transition from rain to snow, generally Friday evening. A switch over to all snow is expected overnight and early Saturday for areas generally north of a line from Columbus to Macon to Swainsboro. Currently, the greatest potential for accumulating snow is along and north of this line, with the swath of highest accumulations extending from the AL/GA line (along the I-20 corridor) through the metro Atlanta area and into northeast GA (including the NE GA mountains). In this area, 2-3 inches of snow are possible with isolated higher amounts. Expect this snow, particularly across north GA to be dry in nature, and have opted to go with a 8 to 1 ratio of water equivalent to snow. Future forecast packages may opt for an even higher ratio, producing additional snow accumulation. A few things to note: due to the position of the moisture, far NW GA is only expected to see around 1 inch of accumulation or less, and in portions of central Georgia where snow is forecast, extended periods of rain or rain/snow mix would result in lower snowfall accumulations. Vertical profiles are suggesting a thick saturated layer overnight Friday into Saturday morning, all below 0C. The combination of this deep moisture layer and the nearly dry adiabatic lapse rates suggest that the environment may support bands of heavy precipitation, at times convective in nature. As of now, have kept precipitation wording to either rain or snow, but will need to monitor how future models are handling the evolution of the event. High pressure moves into the area Saturday afternoon, although wrap around moisture could still produce light snow in portions of NE GA. The high pressure should keep skies clear and temperatures frigid through the remainder of the weekend. Expect snow accumulations to stick around through Monday with lows in the teens and 20s and highs remaining in the 30s. Dew point depressions should allow some sublimation of snow to occur. 31 && .AVIATION... 06Z Update... VFR conditions will persist through the forecast. Cirrus deck will prevail with a slow lowering of the CIGs this afternoon and evening...however still remaining VFR. Winds will be light northeast...becoming southwest by early this afternoon. //ATL Confidence...06Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 37 44 31 / 5 20 70 60 Atlanta 54 35 39 27 / 5 30 70 60 Blairsville 46 29 35 22 / 20 20 50 40 Cartersville 52 32 37 24 / 10 20 60 40 Columbus 58 41 43 30 / 5 40 70 60 Gainesville 51 34 39 27 / 5 20 60 50 Macon 60 41 47 34 / 5 30 70 60 Rome 51 31 35 23 / 20 20 50 40 Peachtree City 56 36 40 27 / 5 30 70 60 Vidalia 63 45 55 38 / 5 20 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....01 AVIATION...17
Hazardous weather outlook, Jan 4, 8:20 PM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 820 PM EST WED JAN 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 820 PM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... INCREASING CONFIDENCE THAT WIDESPREAD WINTER PRECIPITATION WILL OCCUR ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA LATE FRIDAY INTO SATURDAY. FOR MORE INFORMATION ON THIS UPCOMING WEATHER EVENT, PLEASE REFER TO THE SPECIAL WEATHER STATEMENT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:01 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 32 hr |
| Jan 5, 2:36 PM EST | Winter Storm Warning | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 54 more | 44 hr |
Nearby
Winter Storm Watches in Georgia, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.